Do some vitamins make things worse?

Discussion in 'Fibromyalgia Main Forum' started by 2BDreamer, Apr 28, 2006.

  1. 2BDreamer

    2BDreamer New Member

    I try and remember my vitamins everyday but sometimes forget. But some days I think what I’m taking makes me feel worse, does this happen to anyone else?

  2. LittleBluestem

    LittleBluestem New Member

    You could also be allergic to something in the filler or the coating. Changing brands might help.

    If your vitimins create an imbalance, that could also make you feel worse. Some B vitamins can create a shortage of other B vitamins. Calcium can create a shortage of magnesium and/or phosphorous (and maybe some others). Zinc can create a copper deficiency. I'm sure there are more.
  3. usanagirl

    usanagirl New Member

    and you are taking a high quality supplement that offers completeness, absorbability, potenty, purity and safety, your body will go through a detox; completely normal.

    I'm not sure what supplements you are taking, but most manufacturers (over 90%) follow Food Grade Standards rather than Pharmaceutical Grade Standards and will not meet label claim. Supplements are not regulated by the US Govt, therefore, you're not getting what you pay for and if the ingredients are synthetic, your body doesn't recognize it and won't absorb it.

    There is a book called The Comparative Guide to Nutritional Supplements by Lyle MacWilliam, 3rd edition that can help you determine the best brand.

    Hope this helps!

    Dena
  4. 2BDreamer

    2BDreamer New Member

    Thank you all for your reply and input, I have been trying to take only good quality supplements and have not been taking high amounts of C. I try and take a multi., Calcium, folic acid, flax oil, B-complex, Malic Acid, Magnesium and have added just last week Pantothenic Acid in the mornings. I then add some more Magnesium mid-day if I’m hurting to much and more at bed. I was trying to break this up with some at mid day but then I had trouble sleeping at night, which is not a good thing, so I try and take most everything in the morning.

    My feet are the worse, and just in the last year my legs started to hurt sometimes one or the other or both, but in the last two weeks I started to have some tingling in one leg. I walk a lot which seems to help but the tingling has not gone so I wondered if it might be what I’m taking.
  5. laura81655

    laura81655 New Member

    I was told to stop the Flax oil(contains B vitamins) and the B complex. Too many B's can cause tingling and numbness. The Neurologist said to take only a Multi, calcium-mag-citrate, and vit. E. I have done this but I haven't noticed much difference with the pain, but I don't have as much tingling as before. It could be worth a try.

    Laura
  6. Cromwell

    Cromwell New Member

    You are better just taking what you think you may be short of, like I cannot eat oranges and such so I tend to take a pure C, folic acid and the B's I need, but not every day. It depends on what I eat. If I feel I ate relaly well I figure I don't need a supp. that day, but if I don;t eat well I will have a supplement.

    Often, people who take too many are overtaxing their kidney's and livers. Many commercial pills end up whole in the poop too as they are so stuffed with fillers they never disolve!

    Moderation in all things!!!

    Love Anne C
  7. usanagirl

    usanagirl New Member

    The USDA conducted a landmark study to find out just how many of us actually consume all the essential nutrients daily. This study helps debunk many myths about vitamin supplementation.

    Myth #1 Vitamins are not necessary, I get all I need from my food.
    The USDA surveyed 21,500 people and discovered that only three percent acutally ate healthful, balanced diets daily. And not a single person received the RDA (the minimum) recommendation of the 10 most important vitamins and minerals regularly.

    Myth #2 Vitamin supplements just turn into expensive urine.
    No one really know the optimal amount of supplementatin that is beneficial for everyone because individual nutritional needs and hydration status deremine your body's level of nutritional supplementation. Furthermore, vitamin supplements are 'health insurance' that provide a wide range of nutritional support for individuals.

    Myth #3 All vitamins are the same.
    Many products analyzed (over 1,000 to be exact) were not only nutritionally unbalanced, but had incorrect and misleading labels. Research has proved many times that what consumers thought they were buying and what they were receiving were two different things.

    Much of our food today, including green leafy veggies and fruits, have been over process and preservatives have been added for packaging. These healthy foods only make up about ten percent of the caloric intake. Without proper nutrition, the cells of the body are less able to prevent and repair cellular damage.

    Dena
  8. Cromwell

    Cromwell New Member

    I was not saying not to take supps, but as I eat a healthy organic, non processed diet, I only take supps. when needed, which, for me is not every day. I think we can make an informed choice, although I do agree that the average diet is sadly lacking in good nutrients. Thanks for the posting, I always think that most people here are already eating healthily in the main. This is why we may be better buying from here or other good source for supps.

    It is true that many people do not eat a healthy enough diet. It is also true that some vits. do end up as whole pills due to the coatings. I don't know about the urine thing, just that I avoid Ascorbic acid as it tends to irritate my UTI.

    Useful post though.

    Love Anne C
  9. 2BDreamer

    2BDreamer New Member

    Maybe this is why I forget to take any of my vitamins some days, my body is trying to tell me something.

    This is such a great site I'm kind of new to but have learned so much from you all, every day I read and read here. So I want to thank you all, you are such wonderful people.

    Lois
  10. caroleye

    caroleye New Member

    Since starting neurofeedback, wanted to monitor the results, so stopped every supplement I was taking because most of them sped me up.

    Then I went hyperthyroid as a result of the positive effects from my neuro, so reduced that dose, which is a good sign.

    But knowing I now need both GABA & Serotonin, tried a GABA w/ only 25 mg of B6 & got so sick to my stomach........never have been able to tolerate B's.

    Thanks for that info on FlaxOil, as I've been taking it occasionally. And at "night", which may be causing some of my horrendous insomnia.

    I react to so many things; it's become less is better for me.

    LIGHT***********carole